MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013470-100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned.Visual and functional inspections were performed on the device.The reported difficulty was confirmed.Additionally, the balloon was noted to be ruptured.It may be possible that the balloon folds and profile dimensions became compromised after the first inflation and removal.The rupture likely occurred due to the outer surface of the balloon becoming damaged during the attempt to reinsert.Based on the information reviewed and analysis of the returned device, a conclusive cause for the reported difficulty could not be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the heavily calcified, heavily tortuous left superficial femoral artery.The 7.0mm x 100mm x135 cm armada 35 balloon dilatation catheter (bdc) was successfully used for pre-dilatation; however, the bdc was not able to re-advance through the non-abbott 5x6fr introducer sheath for post dilatation of an unspecified stent.The armada bdc was removed from the sheath without issue.A 6.0mm x 80mm armada 18 bdc was successfully used for post dilatation.It was noted that a larger balloon was needed and a 6.0mm x 100mm x150 cm armada 18 bdc was successfully used for pre-dilatation, however the bdc was not able to re-advance through the non-abbott introducer sheath; the bdc was removed from the sheath without issue.A 6.0mm x 80mm armada 18 bdc was used without issue to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis revealed the balloon was ruptured.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7225871
Report Number2024168-2018-00659
Device Sequence Number1229301
Product Code LIT
UDI-Device Identifier08717648208423
UDI-Public08717648208423
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1013470-100
Device Lot Number7092741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight118